Alert archive / Colorado / Red Flag Warnings in 2008
Red Flag Warning 27, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at May 26, 2008, 4:30 AM MDT for 5 counties in Colorado. It took effect at May 26, 2008, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2008, 4:30 AM MDT (10:30 UTC)
- In effect from
- May 26, 2008, 11:00 AM MDT
- Expired
- May 26, 2008, 8:05 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 10.5 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3196 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPUB 261030 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 430 AM MDT MON MAY 26 2008 ...A RED FLAG WARNING FOR LOW RELATIVE HUMIDITIES...WIND SPEEDS 25 MPH OR GREATER...AND DRY FUELS IS IN EFFECT FOR THIS AFTERNOON AND EVENING...1100 LOCAL THROUGH 2100 LOCAL...FOR FIRE WEATHER ZONE 224...WHICH INCLUDES THE SAN LUIS VALLEY... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR THE SAN LUIS VALLEY FOR THIS AFTERNOON AND EVENING. WINDS ARE EXPECTED TO INCREASE AGAIN TODAY ACROSS THE SAN LUIS VALLEY...WITH LOW HUMIDITIES AND DRY FUELS ONCE AGAIN LEADING TO THE DEVELOPMENT OF CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS EVENING. COZ224-270230- /O.UPG.KPUB.FW.A.0022.080526T1700Z-080527T0300Z/ /O.NEW.KPUB.FW.W.0027.080526T1700Z-080527T0300Z/ SAN LUIS VALLEY- 430 AM MDT MON MAY 26 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. BREEZY TO WINDY CONDITIONS...LOW HUMIDITY VALUES...DRY FUELS ARE FORECAST FOR THIS AFTERNOON AND EVENING...WITH CRITICAL FIRE WEATHER CONDITIONS REDEVELOPING ACROSS THE SAN LUIS VALLEY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS85 KPUB 262031 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 231 PM MDT MON MAY 26 2008 ...A RED FLAG WARNING FOR LOW RELATIVE HUMIDITIES...WIND SPEEDS 25 MPH OR GREATER...AND DRY FUELS WILL CONTINUE FOR LATE THIS AFTERNOON AND EVENING...UNTIL 2100 LOCAL...FOR FIRE WEATHER ZONE 224...WHICH INCLUDES THE SAN LUIS VALLEY... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG WARNING FOR THE SAN LUIS VALLEY FOR LATE THIS AFTERNOON AND EVENING. WINDS WILL REMAIN GUSTY FROM THE SOUTHWEST AT 20 TO 40 MPH...AND COMBINED WITH HUMIDITIES BELOW 15% AND THE DRY FUELS...WILL KEEP CRITICAL FIRE WEATHER CONDITIONS OVER THE AREA THROUGH THIS EVENING. COZ224-270300- /O.CON.KPUB.FW.W.0027.000000T0000Z-080527T0300Z/ SAN LUIS VALLEY- 231 PM MDT MON MAY 26 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. WINDY CONDITIONS...LOW HUMIDITY VALUES...AND DRY FUELS WILL KEEP CRITICAL FIRE WEATHER CONDITIONS OVER THE SAN LUIS VALLEY THROUGH THIS EVENING. WINDS ARE EXPECTED TO SUBSIDE BY 9 PM WITH HUMIDITIES GRADUALLY INCREASING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KPUB 270205 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 805 PM MDT MON MAY 26 2008 ...RED FLAG WARNING HAS BEEN CANCELLED... .WIND SPEEDS HAVE DROPPED CONSIDERABLY ACROSS THE SAN LUIS VALLEY...AND COOLING TEMPERATURES HAVE ALLOWED RELATIVE HUMIDITY LEVELS TO CLIMB. THEREFORE...THE RED FLAG WARNING HAS BEEN CANCELLED. COZ224-270315- /O.CAN.KPUB.FW.W.0027.000000T0000Z-080527T0300Z/ SAN LUIS VALLEY- 805 PM MDT MON MAY 26 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE RED FLAG WARNING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at May 26, 4:25 AM MDT, 5 minutes earlier.
Area forecast discussion, May 26, 4:25 AM MDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 425 AM MDT MON MAY 26 2008 .SHORT TERM... (TODAY AND TONIGHT) CURRENTLY...AT 10Z SURFACE LOW WAS NEAR KLAA...WITH COLD FRONT STRETCHING WESTWARD ALONG THE ARKANSAS RIVER TO JUST SOUTH OF KPUB. RATHER DIFFUSE DRYLINE EXTENDED SOUTH OF THE LOW INTO BACA COUNTY...THOUGH WINDS WHERE ALREADY VEERING AT KSPD...SUGGESTING BOUNDARY WILL SHIFT SLIGHTLY EASTWARD EARLY THIS MORNING. ALREADY SEEING A FEW SHOWERS OVER FREMONT AND TELLER COUNTIES AS LIFT AHEAD OF APPROACHING UPPER JET SEGMENT INCREASES. TODAY...MODELS SUGGEST SURFACE COLD FRONT REMAINS NEARLY STATIONARY EARLY THIS MORNING...THEN SINKS VERY SLOWLY SOUTHWARD TOWARD THE NM BORDER THIS AFTERNOON. VERY NARROW AXIS OF INSTABILITY DEVELOPS BEHIND THE BOUNDARY...THOUGH CAPE VALUES AND LIS LOOK MUCH LESS IMPRESSIVE THAN FORECAST 24 HOURS AGO. CERTAINLY ENOUGH SHEAR FOR SEVERE STORMS...BUT IT MAY BE TOUGH TO OVERCOME RATHER SUBSTANTIAL 200 J/KG CIN OVER THE PLAINS. POSITION OF THE UPPER JET NOT A HUGE HELP EITHER...WITH BEST LIFT WITH THE LEFT FRONT QUAD A LITTLE NORTH AND WEST OF THE AREA. BEST BET FOR CONVECTIVE INITIATION WILL BE ALONG THE PALMER DIVIDE/TELLER COUNTY THIS AFTERNOON...CLOSEST TO THE UPPER JET AND WHERE UPSLOPE FLOW IS MAXIMIZED. STILL HOPEFUL AT LEAST SOME CONVECTION WILL SPREAD EAST AND SOUTH ALONG THE INSTABILITY GRADIENT BY LATE IN THE DAY. OVERALL...CURRENT POP/WEA GRIDS LOOK PRETTY REASONABLE...ONLY CHANGE WAS TO REMOVE THE RATHER WIDESPREAD SEVERE MENTION...AS THREAT IS LOOKING MORE ISOLATED IN NATURE...WITH SWODY1 KEEPING THE SLIGHT RISK EAST OF THE AREA. CRITICAL FIRE WEATHER CONDITIONS LIMITED TO THE SAN LUIS VALLEY TODAY...THOUGH AREA SOUTH OF THE COLD FRONT IN LAS ANIMAS/BACA COUNTIES COULD BRIEFLY APPROACH CRITERIA FOR A COUPLE HOURS EARLY IN THE AFTERNOON. UPGRADED THE WATCH TO A WARNING FOR THE VALLEY...BUT WONT ADD ANY OTHER AREAS...AS THREAT LOOKS LOCALIZED AND RATHER BRIEF. TONIGHT...COLD FRONT SAGS SOUTH INTO NM...WITH UPSLOPE FLOW OVER ALL THE EAST BY LATE EVENING. MODELS KEEP MOST PRECIP CONFINED TO NORTHERN PORTIONS OF THE AREA...WITH SOME LIGHT QPF DEPICTED ON THE PLAINS LATE IN THE EVENING. CURRENT POP GRID SHOWS A LARGER AREA OF PRECIP...AS SUSPECT MODELS ARE UNDERPLAYING THE DEPTH OF UPSLOPE OVER THE SANGRES/WETS IN THE EVENING. TSRA THREAT SHOULD END FAIRLY QUICKLY IN THE EVENING...WITH A TRANSITION TO LIGHT SHOWERS TOWARD MIDNIGHT. AGAIN...CURRENT SET OF GRIDS LOOKED IN GOOD SHAPE...ONLY A FEW CHANGES MADE. --PETERSEN .LONG TERM... (TUESDAY THROUGH SUNDAY) TUESDAY-WEDNESDAY...MODERATE SOUTHWEST FLOW ALOFT WITH OCCASIONAL EMBEDDED SHORTWAVES PROGGED ACROSS THE REGION AS A BROAD UPPER TROUGH PERSISTS ACROSS THE WESTERN US. ONE EMBEDDED WAVE LIFTING OUT ACROSS THE NORTHERN ROCKIES AND INTO THE NORTHERN HIGH PLAINS EARLY TUESDAY SENDS A RE ENFORCING SURGE OF COOL AIR ACROSS THE REGION WITH SFC HIGH PRESSURE CONTINUING TO BUILD INTO THE NORTHERN AND CENTRAL HIGH PLAINS. MOIST LOW LEVEL UPSLOPE FLOW ACROSS THE AREA TUESDAY AND INTO WEDNESDAY MORNING TO KEEP GENERALLY COOL AND CLOUDY CONDITIONS IN PLACE ACROSS THE EASTERN PLAINS...AND HAVE LOWERED HIGHS A TAD ACROSS THE AREA...ESPECIALLY TUESDAY ACROSS THE LOWER ARK VALLEY WHERE STRATUS MAY NOT BREAK UP AT ALL. WITH MOISTURE AND UPSLOPE FLOW IN PLACE...HAVE KEPT SCATTERED AFTERNOON AND EARLY EVENING SHOWERS AND ISOLATED THUNDERSTORMS IN PLACE ACROSS THE EASTERN MTS. HAVE KEPT ISOLATED POPS IN PLACE ACROSS THE EASTERN PLAINS TO BETTER BLEND WITH SURROUNDING OFFICES...THOUGH LOOKS TO BE TOO STABLE TO SUSTAIN ANY STORMS WHICH MOVE OFF THE HIGHER TERRAIN. OUT WEST...NOT MUCH MOISTURE PROGGED IN THE FLOW ALOFT...WITH MAINLY WARM AND DRY CONDITIONS PERSISTING...THOUGH HAVE KEPT CURRENT SLIGHT DIURNAL POPS IN TACT AS CANT TOTALLY RULE OUT ISOLATED CONVECTION. MAY CONTINUE TO SEE MARGINAL CRITICAL FIRE WEATHER CONDITIONS ACROSS THE SAN LUIS VALLEY AND WILL DEFINITELY SEE AND UPSWING IN HIGH MOUNTAIN SNOW MELT AND INCREASED RUNOFF THROUGH THE PERIOD. WEDNESDAY NIGHT-FRIDAY...NEXT EMBEDDED SHORTWAVE PROGGED TO MOVE ACROSS THE GREAT BASIN THURSDAY AND THEN CONTINUES ACROSS THE NORTHERN ROCKIES THURSDAY NIGHT AND INTO THE NORTHERN HIGH PLAINS ON FRIDAY. LATEST MODELS...ESPECIALLY THE NAM...INDICATING AMPLE MOISTURE BEING DRAWN UP AHEAD OF THE SYSTEM WEDNESDAY NIGHT ACROSS WESTERN COLORADO...AND HAVE ADDED SLIGHT POPS ACROSS THE SW MTS TO ACCOUNT FOR THIS ATTM. THE NAM...AND GFS TO A LESSER EXTENT...KEEP MOISTURE IN PLACE ACROSS AREA ON THURSDAY...HAVE UPPED CURRENT POP GRIDS A TAD ACROSS THE HIGHER TERRAIN ATTM. MODELS ALSO INDICATING LEE TROUGHING ACROSS THE EASTERN PLAINS AHEAD OF THE SYSTEM...WITH DRY LINE POSSIBLE MIXING OUT TO AROUND THE KANSAS BORDER...OWNING TO THE POTENTIAL FOR A FEW STRONGER STORMS ACROSS THE FAR EASTERN PLAINS ON THURSDAY. MODELS INDICATING ANOTHER WEAK BACKDOOR FRONT MOVING ACROSS THE PLAINS FRIDAY AFTERNOON AS HIGH PRESSURE BUILDS ACROSS THE HIGH PLAINS BEHIND PASSING SYSTEM. SATURDAY-SUNDAY...NO CHANGES TO CURRENT FORECAST WITH GENERALLY WARM AND DRY WESTERLY FLOW PROGGED ACROSS THE REGION. HAVE KEPT THE CURRENT SLIGHT CHANCES OF DIURNAL CONVECTION INTACT ACROSS THE REGION. -MW && .AVIATION... ISOLATED TSRA THREAT THIS MORNING WILL BECOME MORE WIDESPREAD THIS AFTERNOON...WITH THE GREATEST CHANCE FOR TSRA AT KCOS IN THE 20Z-01Z TIMEFRAME. LESS OF A CHANCE AT KPUB...THOUGH WILL STILL RUN WITH A VCTS MENTION FROM 21Z-01Z AS WELL. WITH NORTHEAST WINDS INCREASING OVERNIGHT...WILL SEE MVFR STRATUS DEVELOPING AT BOTH KPUB AND KCOS AFTER 02Z...ALONG WITH OCCASIONAL LIGHT RAIN. KALS WILL REMAIN VFR THROUGH THE PERIOD...WITH SOUTH WINDS GUSTING OVER 30 KNOTS FOR FEW HOURS AFTER 18Z THIS AFTERNOON. && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR COZ224. && 10/23
Hazardous weather outlook, May 25, 9:31 PM MDT, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 931 PM MDT SUN MAY 25 2008 COZ058>089-093>099-261300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 931 PM MDT SUN MAY 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...REST OF TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE MOUNTAINS...HIGH MOUNTAIN VALLEYS AND SOUTHEAST PLAINS ON MONDAY. THE BEST CHANCES FOR THUNDERSTORMS WILL BE ASSOCIATED WITH A COLD FRONT MOVING ACROSS THE EASTERN PLAINS...WHERE A FEW SEVERE STORMS COULD DEVELOP...PRODUCING LARGE HAIL AND DAMAGING WINDS...ALONG WITH A POSSIBLE TORNADO. HIGH FIRE DANGER WILL ALSO BE POSSIBLE ACROSS THE SAN LUIS VALLEY AND EXTREME PORTIONS OF SOUTHEAST COLORADO ON MONDAY...AS THE COMBINATION OF BREEZY CONDITIONS...ABOVE AVERAGE TEMPERATURES...LOW DAYTIME HUMIDITY VALUES...AND AN UNSTABLE AIR MASS AHEAD OF THE FRONT...ALONG WITH PERSISTENT DRY FUELS...COULD CREATE CRITICAL FIRE WEATHER CONDITIONS. ISOLATED TO SCATTERED...MAINLY AFTERNOON AND EVENING...SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS THE MOUNTAINS...HIGH VALLEYS...AND SOUTHEAST COLORADO PLAINS TUESDAY THROUGH SATURDAY. THE MAIN THREATS FROM THESE STORMS REMAIN HAIL...WIND GUSTS AROUND 50 MPH...AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TONIGHT. METZE
Nearby
Red Flag Warnings in Colorado, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.